MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A CCS; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A CCS; SUTURE, NONABSORBABLE, STEEL
Catalog Number M653G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.This medwatch report is in response to receipt of maude event report #mw5080384.Additional information was requested and the following was obtained: what measures were taken to retrieve the broken piece? the surgeon attempted to remove the broken needle tip with his instruments but was unable to do so.Was there any additional tissue damage as a result of searching for the needle piece? no additional tissue damage noted.Were x-rays taken to locate the needle piece(s)? x-ray confirmed the needle tip in in the sternum.At what location was the needle found? the patient¿s sternum.Was the patient brought back to or to have needle removed or was the needle removed during the initial procedure? no.If retained, what is the surgeon's opinion of consequences to the patient? the patient cannot have an mri in the future.
 
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass graft procedure on (b)(6) 2018, and suture was used.During closure of the patient¿s chest the needle broke off in the patient¿s sternum.Attempts to retrieve the fragment were unsuccessful.No patient consequence was reported.

Brand Name
STLESS STEEL SIL 4X18IN 5 S/A CCS
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8116199
Report Number2210968-2018-77398
Device Sequence Number1692748
Product Code GAQ
UDI-Device Identifier10705031045477
UDI-Public10705031045477
Combination Product (Y/N)N
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberM653G
Device Lot NumberJBH701
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2018
Initial Report FDA Received Date11/29/2018
Patient Sequence Number1